Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 31, 2016, 1:46 PM CDT for Okaloosa County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 1:46 PM CDT (18:46 UTC)
- Expired
- May 31, 2016, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WUUS54 KMOB 311846 SVRMOB FLC091-311915- /O.NEW.KMOB.SV.W.0133.160531T1846Z-160531T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT TUE MAY 31 2016 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA... * UNTIL 215 PM CDT * AT 146 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF WRIGHT...AND MOVING EAST AT 5 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN OKALOOSA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3053 8678 3066 8677 3065 8663 3052 8664 TIME...MOT...LOC 1846Z 266DEG 10KT 3059 8671 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:59 PM CDT, 47 minutes earlier.
Area forecast discussion, May 31, 12:59 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1259 PM CDT TUE MAY 31 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Expect mostly VFR conditions through 01.18z. Could also see some brief periods of mvfr cigs and visibilities in and around sct thunderstorms through early this evening. Thunderstorms will be moving mostly east southeast through early this evening. Winds will be light and variable early this afternoon becoming south to southwest at 8 to 13 knots later this afternoon and early this evening...becoming light and variable later this evening and overnight...shifting south at 5 to 8 knots by mid to late morning on wed. 32/ee && .PREV DISCUSSION... /issued 617 AM CDT TUE MAY 31 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...General VFR cigs/visbys expected through the forecast. Isolated shra/tsra forming south of the coast this morning along a land breeze will transition to Gulf breeze created shra/tsra this afternoon/evening. /16 PREV DISCUSSION... /issued 511 AM CDT TUE MAY 31 2016/ NEAR TERM /Now Through Tuesday night/... An upper trough over the SE Conus Atlantic seaboard fills a bit, as Bonnie weakens over the Carolinas. With a seasonably hot day expected over the Southeast, a surface trough forms over the Southeastern states, again allowing the formation of Gulf breeze and its movement inland this afternoon. With a weak surface ridge forming over the north-central Gulf today, replacing the surface ridge over the Mississippi River Valley the last few days, a general southwesterly synoptic flow works with the Gulf breeze, allowing a better inland penetration of the Gulf breeze along with any resulting TSRA outflows, as apposed to a more limited concentration of storms over the I10 corridor Monday, so have went with a more general scattered coverage over the fa today. Also, with a greater coverage of TSRA possible today, any activity lasting into the evening is more likely than the previous days, so have included evening TSRA. With a surface ridge building north from Latin America over the Gulf of Mexico, temps above seasonal expected, especially when combined with precip h20 values (around 1.6") above seasonal levels today. As with any storm this time of the year, there is a small chance of a storm or two becoming strong to severe, with localized damaging downburst winds possible. /16 SHORT TERM /Wednesday Through Thursday night/... Weak ridging, both at the surface and aloft, will continue across the forecast area as we head into the start of meteorological summer. As such, an isolated to scattered coverage of convection is expected to develop along the sea breeze just onshore from the coast. The convection will likely move inland during the afternoon, with additional shower and thunderstorm development possible along outflow boundaries as they interact with the mesoscale environment. Any showers/thunderstorms should dissipate by mid-evening. Forecast soundings continue to indicate sufficient instability for convective development, with ML-CAPE values hovering around 1000 J/kg (give-or-take). With forcing expected to remain confined to the mesoscale (or as the result of boundary interaction) and deep layer shear practically non-existent, we're not expecting a significant threat of severe thunderstorms. However, given the "inverted-V" nature noted in some of the forecast soundings, we cannot rule out strong wind gusts with the stronger thunderstorms. /02/ LONG TERM /Friday Through Monday/... Changes will start to be noted in the overall weather pattern Friday as an upper-level low over Central Texas moves east. This feature will attempt to phase with a system in the northern tier of states Friday, and push a weak cold front into the Mid-South and Lower Mississippi Valley. Moisture is expected to deepen across the northern Gulf Coast, as a south to southwesterly flow through (at least) the mid-levels develops in response. Given all this, there should be a west-to-east gradient in convective coverage Friday, with the greatest coverage expected across Southeast Mississippi. Evolutionary details of the storm system are bit murky thereafter. It looks like the upper low may make a little more movement eastward before filling and becoming more of an open wave. The surface boundary should park itself somewhere near the the IH-65 corridor by Saturday morning. A deep south to southwesterly flow is expected to remain in place, allowing precipitable water values to approach 2 inches. The increased synoptic scale forcing in a moist airmass will likely result in scattered to numerous showers and thunderstorms for much of the upcoming weekend. Elevated odds of seeing showers and thunderstorms will likely continue through Monday. Right now, it looks like drier air should start to work its way into the forecast area from the north/west by Monday night as the front dissipates. Overall, I have increased shower and thunderstorm probabilities with this morning's forecast. Some additional adjustment will likely be needed heading toward the weekend. /02/ MARINE... A weak surface ridge forming over the northern Gulf of Mexico will create a light, general onshore flow through the forecast. Afternoon formation of a Gulf breeze will create a temporary increase in the onshore flow during the afternoon/early evening hours through the week, with winds becoming moderate at times. /16 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 31, 5:39 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 539 AM CDT TUE MAY 31 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 539 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS EXPECTED TODAY INTO TONIGHT. ISOLATED STRONG TO SEVERE STORMS IS POSSIBLE, WITH DAMAGING WINDS A VERY HEAVY RAINS POSSIBLE. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS EXPECTED EACH DAY. ISOLATED STRONG TO SEVERE STORMS IS POSSIBLE, WITH DAMAGING WINDS AND VERY HEAVY RAINS POSSIBLE. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-011100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 539 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT INTO THE MORNING HOURS...WITH WATERSPOUTS POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT INTO THE MORNING HOURS ALONG A LAND BREEZE...WITH WATERSPOUTS POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 1:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 113 PM CDT TUE MAY 31 2016 FLZ205-311900- OKALOOSA INLAND FL- 113 PM CDT TUE MAY 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 200 PM CDT... AT 113 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF CRESTVIEW...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. LAT...LON 3066 8649 3054 8665 3069 8677 3083 8661 TIME...MOT...LOC 1813Z 143DEG 7KT 3064 8661
Special weather statement, May 31, 1:43 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 143 PM CDT TUE MAY 31 2016 FLZ203-311930- SANTA ROSA INLAND FL- 143 PM CDT TUE MAY 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN SANTA ROSA COUNTY UNTIL 230 PM CDT... AT 142 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF JAY...OR 10 MILES SOUTH OF CENTURY...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SANTA ROSA COUNTY. LAT...LON 3079 8728 3093 8726 3090 8702 3072 8707 TIME...MOT...LOC 1842Z 282DEG 6KT 3083 8721
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:13 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| May 31, 1:35 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 40 min |
| May 31, 1:43 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| May 31, 2:14 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| May 31, 2:35 PM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| May 31, 3:13 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 47 min |
| May 31, 3:47 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.